Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Neurontin Stopped Working?

AnonymousUserAAnonymousUser Posts: 49,900
edited 06/11/2012 - 8:26 AM in Pain Medications
Can neurontin stop working? I have been on 2700 for about 2 months now but the past week or so it seems like the pain is back (no pun intended). At first I just thought it was a flare up and that maybe I had overdone it but I don't think this is the case.

Another problem I am having with the drug is that it makes me crave food something awful. I have gained 12 lbs in the past 3 months. My shrink thought maybe I should try topamax because it works like neurontin but suppress's the appetite. My PA wasn't sure if he wanted to write a script for it and was going to check with the main Doctor and get back to me. He did offer me lyrica but I have read it causes weight gain as well.

I guess if he won't write me a script for Topamax then I may take up his offer of lyrica if the neurontin has stopped working.

Any ideas?? Oh, and HAPPY NEW YEAR!!
advertisement

Comments

  • RangerRRanger on da rangePosts: 805
    Hey Suziee,
    I sometimes wonder the same, I've been on it for about the same time and my nerve pain seems to have amped up more lately. I am only on 900 mg daily so maybe it would help to up my dosage. I don't know if it's the holiday time of year or the med's but I've been extra hungry too lately.
    I better go burn some calories,
    Ranger
  • Yeah, 900 is pretty low I think. Like I said I am on 2700 and at first it was really helping but it seems to have pooped out. I would ask your Doctor to up the dose and he shouldn't have problem doing so if you are not having any bad side effects from it.

    I know antidepressants can stop working so I am wondering if nerve pain meds can do the same.

    Jeez, I got to stop eating, I do pretty good as long as I don't get started, then it seems I can't stop eating, especialy carbs. I have never had a weight problem before and this is very depressing for me. Gaining 12 lbs is quite a lot for a 5'4" person. That has always made me angry, a tall person can put on weight and its hardly noticable but someone with a small frame can't get away with even 5 lbs.
    :sick:
  • I did on lyrica. Unfortunately, 20 lbs in the last 2 months. I wasn't having as much nerve pain control on Neurontin as I am now on the Lyrica. This is my second time trying it but this time the dosage is much higher. I think I could have eaten anything that moved and didn't move as the dose went up. My doctor has combined meds to help the Lyrica work on my foot nerve pain. For you to get control of your pain it might be good to try to switch. My doctor said trust me and I said okay and even though I hate taking this stuff, he was right.
    Suziee, I think if you stop eating you might cause other problems. lol. I have thought of doing that so much in these last 2 years, heck for much of my life!!!
    julie
  • What about Topamx? According to my shrink it acts much like neurontin but suppress's the appetite. If I can't get the Topamax I guess I will go with the Lyrica and just try to get in as much exercise as possible.

    I don't want to get fat. :SS
  • Suziee,
    There is no way that my doctor would consider the change at this point. I have neuropathy in the foot and he hit it hard with a very high dose of Lyrica. I have an ulcer on the bottom of that heal and I re-injured my other knee and that has kept me from exercising to try and lose some of these pounds. Neurontin didn't do it for me like Lyrica has helped unfortunately. But he also combined it with Cymbalta and those together have been better than anything else to help the neuropathy pain. I will keep Topamax in my head in case they start changing stuff again. I look at my plate and try to put on it what I should eat instead of what my body says to eat. Let me know how it goes please. Good luck.
advertisement
Sign In or Register to comment.